MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER UNITY CS CONSOLE; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER UNITY CS CONSOLE; UNIT, PHACOFRAGMENTATION
Catalog Number 8065000297
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information received provided in sections h.6., and h.11.A non-conformance-based review of the batch/lot/serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review of complaints reported against this lot/batch/serial number was performed.No similar complaints were reported regarding the product lot/batch/serial under investigation.A review of service records relevant to the reported complaint was performed.No service records relevant to the reported complaint were found.No photo(s) and/or video(s) was provided for evaluation by the reporter, and a sample was not received at the investigation site for evaluation.The reported complaint was evaluated and does not meet criteria for reporting per applicable medical device regulations, does not meet criteria for a critical event, and a customer response was not requested.A review of production information, complaint history, and service (as applicable) was carried out and did not reveal any potential contributing factors to the complaint.A complaint sample, photo, and/or video were not provided for evaluation.Based on the investigation, a failure of the device, labeling, or packaging to meet specifications could not be confirmed.Quality assurance has evaluated and investigated this complaint.Complaints are reviewed and monitored for adverse trends monthly and manufacturers will continue to monitor data for evidence of adverse trending and take further action, if appropriate.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that during cataract surgery, the ophthalmic console displayed a high irrigation system message, and a notification appeared on the screen indicating that all fluidics were suspended, with no irrigation, no aspiration, and a break in occlusion.This issue was triggered by wound leakage in the patient.The surgery was completed on the same day, and information regarding patient impact has not been provided.

Brand Name
UNITY CS CONSOLE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24696322
Report Number2028159-2026-00380
Device Sequence Number10151770
Product Code HQC
UDI-Device Identifier00380650002976
UDI-Public(01)00380650002976(17)351025(11)251027(10)17PWTT
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K233876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000297
Device Lot Number17PWTT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2026
Supplement Date Received by Manufacturer05/05/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date05/29/2026
Date Device Manufactured10/27/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown